Duragesic making me nauseous--what to do?????

Discussion in 'Fibromyalgia Main Forum' started by teawah, Apr 3, 2003.

  1. teawah

    teawah New Member

    What can I do for this? I don't like it.

    teawah
  2. Tibbiecow

    Tibbiecow New Member

    Other narcotics like butorphanol(Stadol), hydromorphone(Dilaudid), demerol, oxycodone(Percocet) and vicodin can all make me nauseous. They won't give me any of this stuff for fibro pain when I really need it (only ultram) but just say MIGRAINE-the Zomig isn't working! and out it comes. Anyway, Phenergan works the best but will make you REALLY drowsy, for best results take before or when you take the narcotic. Compazine works also and doesn't tend to make me nearly as drowsy. You can build up a tolerance to the drowsiness effect, so don't give up too soon. The nausea effect doesn't seem to get a tolerance build up. Both drugs are available in different strenghts as pills, liquids, and suppositories and as generics.( I use the pills, which are pretty cheap.) Compazine is a schedule 4 controlled substance but most doctors don't have ANY problem prescribing it, unlike valium, klonipin, etc in the same class. Benadryl works for some people but can again cause drowsiness. Please talk to your doctor! Good luck keeping it down.
    Love, Tibbie
  3. turtis

    turtis New Member

    teawah, how are you doing? i am sorry i did not reply sooner!...i have been on duragesic for about 7 months and i get nauseous everytime i put a patch on...but after about an hour or so it gets better. hope you can tolerate it becuse it has done wonders for me!


    love turtis
  4. lin21

    lin21 New Member

    I too had a terrible reaction to it, nauseous, dizziness , it was just horrible and I ripped it off my arm. That's it with the patch, I'm going to stick with the Vicodin.
    Someone told me that when she was on a morphine patch they gave her something (pill) to calm the nauseousness.
    Good luck!!
    Lin
  5. layinglow

    layinglow New Member

    When I first began opiods for pain control, I, too experienced nausea. Phenergren was prescribed to be taken with the pain med. It relieves the nausea, and also has a wonderful amenity that it adds to the pain relief. Often in hospitals they give the opiods with the phenergren, knowing this.
    As Madwolf said this is most often just in the beginning, and the nausea will cease once you get use to the medication.
    Best wishes
    LL
  6. gritman

    gritman New Member

    for an interesting case study go to http://members.tripod.com/~Catnip100/Fentanyl.html